Table of Contents
ISRN Applied Mathematics
Volume 2011 (2011), Article ID 532682, 19 pages
http://dx.doi.org/10.5402/2011/532682
Research Article

Acoustic Wave Propagation in a Trifurcated Lined Waveguide

Department of Mathematics, Quaid-i-Azam University, Islamabad 44000, Pakistan

Received 11 March 2011; Accepted 30 March 2011

Academic Editors: C. Chen, P. J. García Nieto, and C. Lu

Copyright © 2011 M. Ayub et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The diffraction of sound from a semi-infinite soft duct is investigated. The soft duct is symmetrically located inside an acoustically lined but infinite duct. A closed-form solution is obtained using integral transform and Jones' method based on Wiener-Hopf technique. The graphical results are presented, which show how effectively the unwanted noise can be reduced by proper selection of different parameters. The kernel functions are factorized with different approaches. The results may be used to design acoustic barriers and noise reduction devices.